Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

June 30, 2012Lauderdale County, Mississippi

NWS Jackson, MS issued this special weather statement at Jun 30, 2012, 4:36 PM CDT for Lauderdale County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2012, 4:36 PM CDT (21:36 UTC)
Expired
Jun 30, 2012, 5:05 PM CDT
In force
29 min
Issued by
NWS Jackson, MS

County Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1841 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1841 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WWUS84 KJAN 302136
SPSJAN
MSZ052-302205-
LAUDERDALE MS-
436 PM CDT SAT JUN 30 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT SAT JUN 30 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF MERIDIAN STATION
AT 436 PM CDT...MOVING NORTH AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTH CENTRAL LAUDERDALE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3241 8855 3241 8876 3258 8878 3258 8874
      3258 8854 3257 8853
TIME...MOT...LOC 2136Z 180DEG 3KT 3251 8866

$$

BK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:40 PM CDT, 56 minutes earlier.

Area forecast discussion, Jun 30, 3:40 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT SAT JUN 30 2012

.SHORT TERM...CONCERN ABOUT ISOLATED CONVECTION THIS AFTERNOON IS
WANING AS CU FIELDS ARE STRUGGLING. STILL LOOKS LIKE ONE OR TWO
THUNDERSTORMS CAN NOT BE RULED OUT FOR THIS AFTERNOON BUT COVERAGE
WILL BE LIMITED TO SUCH AN EXTENT THAT MENTION OF ISOLATED DAMAGING
WIND GUSTS WILL BE REMOVED FROM THE HAZARDOUS WEATHER OUTLOOK. WITH
SUCH A HOT AND HUMID AIR MASS IN PLACE...ANY STORM THAT CAN GET
GOING WILL DO SO IN AN ENVIRONMENT OF CAPE VALUES WELL ABOVE
3K...VERTICAL TOTALS IN THE UPPER 20S TO LOWER 30S AND 7-8 DEG LAPSE
RATES BUT THE POTENTIAL FOR CONVECTION DEVELOPING STRONG ENOUGH TO
BREAK THE CAP LOOKS SMALLER THAN THE ALREADY LOW CHANCE MENTIONED
BEFORE.

HIGH PRESSURE WILL REMAIN PERCHED OVER THE SE U.S. AND CONDITIONS
WILL REMAIN HOT IN THE SHORT TERM. TEMPERATURES WILL DROP A DEGREE
OR TWO AS ANTICYCLONIC SUBSIDENCE BEGINS TO VERY SLOWLY GIVE A
LITTLE AS UPPER TROUGHING DEVELOPS TO OUR WEST. UPPER FLOW BACKS TO
A MORE SWLY FETCH ACROSS THE AREA AND A FLAT WAVE IS FORECAST TO
LIFT ALONG THE WRN FRINGES OF THE RIDGE MONDAY AFTERNOON WITH FLAT
CYCLONIC FLOW SUGGESTED OVER EXTREME NWRN ZONES. ERN ZONES WILL
REMAIN OUR HOTTEST IN THE SHORT TERM WHERE UPPER RIDGING HOLDS ON
STRONGEST. 925/850 MB TEMPS WILL DROP SLIGHTLY...925MB TEMPS
DROPPING FROM 29-31 DEGS AT OUR WARMEST SPOTS THIS AFTERNOON TO
26-28 DEGS MONDAY AFTERNOON. THIS WILL STILL TRANSLATE TO HOT
WEATHER WELL ABOVE DAILY NORMALS BUT SOME AREAS WILL SEE AFTERNOON
TEMPS A DEGREE OR TWO COOLER THAN THOSE YESTERDAY AND TODAY. ANOTHER
POTENTIAL FACTOR ON THE SLIGHTLY COOLER SIDE FOR SW ZONES WILL BE
POSSIBLE HIGHER CLOUDS DRIFTING IN AS UPPER TROUGHING DEVELOPS
INLAND TO OUR WEST.

CAPS ARE FORECAST TO WEAKEN OVER THE NEXT COUPLE OF DAYS AND MOS
PAINTS SLIGHT CHANCE POPS ACROSS AREAS S OF I-20 FOR SUNDAY WITH
SLIGHT CHANCE POPS S AND E MONDAY. THE INTRODUCTION OF POPS RAISES
CONCERNS FOR ISOLATED STRONG POSSIBLY SEVERE STORMS IN OUR HOT AND
UNSTABLE AIR MASS. WITH LOW LEVEL TEMPS/VERTICAL TOTALS LOWERING
SOMEWHAT OVER SWRN ZONES SUNDAY AND THE RIDGE HOLDING STRONGEST OVER
THE EAST...WILL NOT ADD MENTION OF STRONG CONVECTION TO THE HWO FOR
NOW BUT WILL SEE IF NEXT RUN CAN GIVE A BETTER IDEA OF WHERE BEST
POTENTIAL MIGHT BE.

.LONG TERM...EXTENDED MODELS AND ENSEMBLES AGREE THAT THE CENTER OF
THE STOUT MEAN RIDGE WILL BE EAST OF THE REGION BY MONDAY. HOWEVER
IT LOOKS LIKE MOST OF THE MODELS AND ENSEMBLES ARE GRADUALLY COMING
INTO BETTER AGREEMENT AS THE MEAN RIDGE AXIS RETROGRADES BACK OVER
THE CENTRAL PLAINS TO CENTRAL MISSISSIPPI VALLEY...THUS WEAKENING
THE MEAN RIDGE GRIP OVER THE LOWER MISSISSIPPI VALLEY BY THE MIDDLE
TO LATTER PART OF THE WORK WEEK. THE NOGAPS AND CANADIAN MODELS WERE
THE OUTLIERS WITH SOME MINOR WEAKNESS IN THE BROAD RIDGE AXIS.

IF THIS HAPPENS WE COULD BE LOOKING AT SOME MCS DISTURBANCES
COMING AROUND THE EAST SIDE OF THE MEAN RIDGE CENTER INTO THE REGION
IN NORTH TO NORTHEAST FLOW. A FEW COULD BE ON THE STRONG SIDE WITH
DAYTIME HEATING. ALSO SOME GOOD MEAN TROPICAL MOISTURE WILL COME
ACROSS THE REGION FROM THE NORTHWEST GULF WITH CURRENT PWATS OF
AROUND 2 INCHES. SHOULD THIS OCCUR THIS WILL HELP TO BRING A BREAK
FROM THE DRY HOT PATTERN.  AS PRECIPITABLE WATER INCREASES ACROSS
THE REGION WE WILL SEE CHANCES OF CONVECTION ACROSS THE REGION.
OPTED TO FOLLOW A BLEND OF GFS/EURO ON THE POSSIBLE RETROGRADE.

MONDAY AND TUESDAY WILL BE THE WARMEST DAYS WITH TEMPS IN THE UPPER
90S...WHILE HIGHS WILL BE AROUND 93 TO 97 FOR THE REST OF THE WORK
WEEK. LOWS WILL GENERALLY BE IN THE 70S. /17/

&&

.AVIATION...VFR SKIES WITH 5-6 SM VIS DUE TO HZ CONDS TO PREVAIL
THIS AFT/EVE WITH 4-9 KT WLY SFC WINDS BECMG LGT/VRB OVERNIGHT.
SLANT RANGE VIS ON APPROACH COULD BE LOWER THAN 5 SM VIS AT TIMES.
FEW/SCT040-070 CU THIS AFTN THAT WL DISSIPATE BY 01/01Z. SMALL
CHANCE OF ISOLATED TSRA DURING PEAK HEATING THIS AFTN...BUT
CONFIDENCE/COVERAGE IS LOW AND LEFT OUT OF PREVAILING TAFS AND WILL
AMEND IF NEEDED. MVFR CONDS POSSIBLE 01/09Z-01/13Z WITH 4-5 SM BR
BUT WILL MIX OUT QUICK POST SUNRISE. XPCT FEW/SCT050-070 CU FIELD TO
DEVELOP ONCE AGAIN SUNDAY BY 16-17Z WITH CONTINUED HZ CONDS. /ALLEN/

&&

.FIRE WEATHER...WE WILL CONTINUE TO ISSUE A FIRE DANGER STATEMENT
SINCE SEVERAL LOCATIONS AROUND THE ARKLAMISS ARE UNDER BURN BANS.
MOST LOCATIONS ARE NEARLY TWO INCHES BELOW NORMAL FOR THE MONTH AND
NO SIGNIFICANT RAINFALL IS EXPECTED IN THE NEAR TERM. THE PERSISTENT
HOT AND DRY CONDITIONS WILL CONTINUE FOR THE AT LEAST THE NEXT 3-5
DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  97  74  97 /  13   8  13  14
MERIDIAN      74  99  73  97 /  13  10  34  19
VICKSBURG     72  96  72  96 /  13   5  16  13
HATTIESBURG   75  98  75  96 /   6  21  12  24
NATCHEZ       74  94  72  94 /   6  17   5  17
GREENVILLE    75  98  74  97 /  12   9  15  10
GREENWOOD     75  98  74  97 /  13  11  17  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 10 PM CDT SUNDAY FOR MSZ018-019-025>066-
     072>074.

LA...HEAT ADVISORY UNTIL 10 PM CDT SUNDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 10 PM CDT SUNDAY FOR ARZ074-075.

&&

03/17/ALLEN
Hazardous weather outlook, Jun 30, 4:07 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CDT SAT JUN 30 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047-053-054-059>064-
072-073-012115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-
WARREN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-MARION-LAMAR-
407 PM CDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

VERY HOT DAYTIME TEMPERATURES WILL CONTINUE. HIGHS ACROSS THE
REGION ARE EXPECTED TO RANGE FROM THE MID 90S TO AROUND 100 DEGREES.
THIS WILL RESULT IN AFTERNOON MAXIMUM HEAT INDEX VALUES FROM
102 TO 106 DEGREES. A HEAT ADVISORY IS CURRENTLY IN EFFECT THROUGH
SUNDAY EVENING. THOSE PLANNING ON A GREAT DEAL OF OUTDOOR ACTIVITY
SHOULD TAKE TRY TO TAKE FREQUENT BREAKS AND DRINK PLENTY OF
NON-ALCOHOLIC FLUIDS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

MSZ018-019-025>039-041>046-048>052-055>058-065-066-074-012115-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-
COVINGTON-JONES-FORREST-
407 PM CDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

VERY HOT DAYTIME TEMPERATURES WILL CONTINUE. HIGHS ACROSS THE REGION
ARE EXPECTED TO RANGE FROM THE UPPER 90S TO AROUND 100 DEGREES. THIS
WILL RESULT IN AFTERNOON MAXIMUM HEAT INDEX VALUES FROM 105 TO 112
DEGREES. A HEAT ADVISORY IS CURRENTLY IN EFFECT THROUGH SUNDAY
EVENING. THOSE PLANNING ON A GREAT DEAL OF OUTDOOR ACTIVITY SHOULD
TAKE TRY TO TAKE FREQUENT BREAKS AND DRINK PLENTY OF NON-ALCOHOLIC
FLUIDS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

HEAT INDEX VALUES WILL REMAIN HIGH INTO THE WORK WEEK. AFTERNOON
VALUES FROM 100 TO 110 DEGREES CAN BE EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

In the hours before

Special weather statement, Jun 30, 4:10 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT SAT JUN 30 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
302315-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
410 PM CDT SAT JUN 30 2012

...HIGH FIRE DANGER CONDITIONS WILL CONTINUE THROUGH THE WEEKEND
AND INTO EARLY NEXT WEEK...

ACCORDING TO AREA FORESTRY COMMISSIONS AND THE US FOREST SERVICE...
RECENT DRY CONDITIONS HAVE MADE OUTDOOR BURNING INCREASINGLY
HAZARDOUS. IN SOME LOCATIONS...CONDITIONS ARE SUCH THAT A SPARK FROM
EQUIPMENT...THE HEAT FROM A CATALYTIC CONVERTER...OR ANY HEAT SOURCE
COULD START A GRASS OR BRUSH FIRE. LOCAL BURN BANS HAVE BEEN
INCREASING ACROSS ARKANSAS...LOUISIANA...AND MISSISSIPPI.

FIRES PLACE AREA FORESTRY COMMISSIONS...FIRE DEPARTMENTS...AND OTHER
FIRE CONTROL AGENCIES IN LIFE THREATENING SITUATIONS...AND CAN
ENDANGER COMMUNITIES. PLEASE USE CAUTION WITH FIREWORKS AS WE GO
INTO INDEPENDENCE DAY WEEK...AND HELP PREVENT FOREST AND GRASS FIRES.
THE DRY WEATHER IS EXPECTED TO LAST THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK...AND ADDITIONAL BURN BANS ARE ANTICIPATED.

AREA FORESTRY COMMISSIONS AND THE US FOREST SERVICE URGE THE PUBLIC
TO COMPLY WITH ANY BURN BANS AND REFRAIN FROM OUTDOOR BURNING. IN
AREAS NOT UNDER BURN BANS...BE ESPECIALLY CAUTIOUS IF YOU MUST
BURN...AND BE ALERT FOR BURN BAN ISSUANCES. WHEN BARBECUING...TAKE
THE UTMOST CARE. DO NOT DUMP ASHES UNLESS YOU ARE CERTAIN THEY ARE
COMPLETELY OUT. LIVE COALS CAN BURN FOR AS LONG AS ONE OR TWO DAYS
AFTER BEING USED.

FOR THE LATEST UPDATES ON BURN BANS AND FIRE DANGER...PLEASE GO TO
THE FOLLOWING WEB SITES:

ARKANSAS: FORESTRY.ARKANSAS.GOV

LOUISIANA: WWW.LDAF.STATE.LA.US

MISSISSIPPI: WWW.MFC.MS.GOV
Special weather statement, Jun 30, 4:35 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CDT SAT JUN 30 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
302315-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
435 PM CDT SAT JUN 30 2012

...HIGH FIRE DANGER CONDITIONS WILL CONTINUE THROUGH THE WEEKEND
AND INTO EARLY NEXT WEEK...

ACCORDING TO AREA FORESTRY COMMISSIONS AND THE US FOREST SERVICE...
RECENT DRY CONDITIONS HAVE MADE OUTDOOR BURNING INCREASINGLY
HAZARDOUS. IN SOME LOCATIONS...CONDITIONS ARE SUCH THAT A SPARK FROM
EQUIPMENT...THE HEAT FROM A CATALYTIC CONVERTER...OR ANY HEAT SOURCE
COULD START A GRASS OR BRUSH FIRE. LOCAL BURN BANS HAVE BEEN
INCREASING ACROSS ARKANSAS...LOUISIANA...AND MISSISSIPPI.

FIRES PLACE AREA FORESTRY COMMISSIONS...FIRE DEPARTMENTS...AND OTHER
FIRE CONTROL AGENCIES IN LIFE THREATENING SITUATIONS...AND CAN
ENDANGER COMMUNITIES. PLEASE USE CAUTION WITH FIREWORKS AS WE GO
INTO INDEPENDENCE DAY WEEK...AND HELP PREVENT FOREST AND GRASS FIRES.
THE DRY WEATHER IS EXPECTED TO LAST THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK...AND ADDITIONAL BURN BANS ARE ANTICIPATED.

AREA FORESTRY COMMISSIONS AND THE US FOREST SERVICE URGE THE PUBLIC
TO COMPLY WITH ANY BURN BANS AND REFRAIN FROM OUTDOOR BURNING. IN
AREAS NOT UNDER BURN BANS...BE ESPECIALLY CAUTIOUS IF YOU MUST
BURN...AND BE ALERT FOR BURN BAN ISSUANCES. WHEN BARBECUING...TAKE
THE UTMOST CARE. DO NOT DUMP ASHES UNLESS YOU ARE CERTAIN THEY ARE
COMPLETELY OUT. LIVE COALS CAN BURN FOR AS LONG AS ONE OR TWO DAYS
AFTER BEING USED.

FOR THE LATEST UPDATES ON BURN BANS AND FIRE DANGER...PLEASE GO TO
THE FOLLOWING WEB SITES:

ARKANSAS: FORESTRY.ARKANSAS.GOV

LOUISIANA: WWW.LDAF.STATE.LA.US

MISSISSIPPI: WWW.MFC.MS.GOV
Special weather statement, Jun 30, 4:36 PM CDT, 0 minutes before
MSZ052-302205-
LAUDERDALE MS-
436 PM CDT SAT JUN 30 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT SAT JUN 30 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF MERIDIAN STATION
AT 436 PM CDT...MOVING NORTH AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTH CENTRAL LAUDERDALE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3241 8855 3241 8876 3258 8878 3258 8874
      3258 8854 3257 8853
TIME...MOT...LOC 2136Z 180DEG 3KT 3251 8866

BK

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.